Jump to content
CrazyBoards.org

Recommended Posts

Ok so I didn't take lamictal for long. 2 weeks at 25 mg, 2 weeks at 50 mg. when I got to 100 I started freaking out, thinking crazy thoughts and having panic attacks. Klonopin kept the panic away but I still felt shitty. I could only take it for a few days and my pdoc decided to stop it. Which was welcome for me.

He said I shouldn't worry about withdrawal but two days after not taking it I felt like I came down with the flu. Dizzy, nauseous. It's been about 4 days and I'm feeling better but still feel weak and dizzy.

I know I never got up to the high doses like other people and that's why I didn't really attribute the shitty flu like feeling to lamictal and because I was also starting abilify at the same time. Anybody have any experience with lamictal withdrawal? My pdoc still doesn't think it's lamictal withdrawal but I'm not so sure.

  • Like 1
Link to comment
Share on other sites

Ok so I didn't take lamictal for long. 2 weeks at 25 mg, 2 weeks at 50 mg. when I got to 100 I started freaking out, thinking crazy thoughts and having panic attacks. Klonopin kept the panic away but I still felt shitty. I could only take it for a few days and my pdoc decided to stop it. Which was welcome for me.

He said I shouldn't worry about withdrawal but two days after not taking it I felt like I came down with the flu. Dizzy, nauseous. It's been about 4 days and I'm feeling better but still feel weak and dizzy.

I know I never got up to the high doses like other people and that's why I didn't really attribute the shitty flu like feeling to lamictal and because I was also starting abilify at the same time. Anybody have any experience with lamictal withdrawal? My pdoc still doesn't think it's lamictal withdrawal but I'm not so sure.

 

Hi there.  When I've discontinued Lamictal in the past (I'm on it for the 3rd time), the 2 different pdocs had me taper down from a 150 and 100 mg dose, respectively, to mitigate any potential withdrawal and due to risk for seizures from abrupt cessation of an anti-convulsant (even in people like myself that don't have Hx of seizures). 

 

But, it sounds like you were on it for maybe a month and a couple days? I had been on it for between 1-2 years each time.  It's recommended that you do a taper, but I'm not sure about that if you've only been on it for a month.  It seems like your pdoc thought you were okay to stop without a taper, and you had the flu, so it's hard to tease out what is what.  Also, could the dizziness and other symptoms you describe be attributed to maybe side effects of Abilify (I think you said you just started that too)?  There are a lot of factors at play.  But, if those symptoms persist, you should speak to your pdoc-- he/she may want to prescribe you a low dose lamictal for a couple days to be tapered (or not) in order to mitigate the withdrawal.  (It can also help rule out whether what you're feeling is withdrawal, flu, or side effects.)

Link to comment
Share on other sites

When I dropped my lamotrigine from 150mg to 100mg, for over a week I couldn't stop thinking about killing myself and felt like I was dreaming and floating around constantly. Terrifying, especially in combination. I've just last night gone down to 75mg, so I hope that doesn't happen again... But anyway, it's definitely possible for withdrawal to make you feel disoriented. 

 

When I started abilify, I was immediately shaky and twitchy and super nauseous, plus instantly hypomanic. I had to discontinue after four days. So that could be where the nausea is coming from. 

 

Either way, most meds have "flu-like symptoms" attached to their potential side effect profile, so I wouldn't worry about it too much. It's also possible that you just caught the actual flu.

Link to comment
Share on other sites

Thanks for the replies

I got checked out by my fam doc and she said I don't have flu.

With regards to abilify, my doc gave me cogentin for akathisia and I have a feeling that the cogentin is the problem. It really seems to screw with me. I've read that propranolol can help.

The reason I really think cogentin is the problem is that I tried abilify last year but because of akathisia had to stop it. Yeah I felt miserable from akathisia but I didn't feel like I had the flu.

Link to comment
Share on other sites

I had to discontinue cold turkey because of suspected stephen johnsons syndrome ("the rash").

I felt like crap a bit, they had me on benzos, I was IP at the time.

 

Hope the side effects go away and you feel better soon.

Link to comment
Share on other sites

  • 2 years later...
On 11/2/2013 at 6:25 AM, j_in_ky said:

Ok so I didn't take lamictal for long. 2 weeks at 25 mg, 2 weeks at 50 mg. when I got to 100 I started freaking out, thinking crazy thoughts and having panic attacks. Klonopin kept the panic away but I still felt shitty. I could only take it for a few days and my pdoc decided to stop it. Which was welcome for me.

 

He said I shouldn't worry about withdrawal but two days after not taking it I felt like I came down with the flu. Dizzy, nauseous. It's been about 4 days and I'm feeling better but still feel weak and dizzy.

 

I know I never got up to the high doses like other people and that's why I didn't really attribute the shitty flu like feeling to lamictal and because I was also starting abilify at the same time. Anybody have any experience with lamictal withdrawal? My pdoc still doesn't think it's lamictal withdrawal but I'm not so sure.

I'm so glad you had enough self-awareness and a practical doctor who you got off of it. I had the same - panic at racks on the way up and then I was prescribed clonazapam for that side effect. I'd never had panic attacks prior to that. 

I am now tapering off of lamictal after having been on it for 10 years. The reason I am going off of it is because my cognition got so bad on it that it made me visibly dysfunctional at work. I also kept having to try lots of anti-depressants and atypical antipsychotics that didn't work, in order to keep depression and disorganized thinking at bay. I have missed so much work from adverse reactions to meds and then withdrawal from meds and had so many visible on the job issues and incidents and car accidents from changing vision, etc. so many issues over the past decade that I'm not sure if it was worth it. I'm currently on disability and tapering off of lamictal 25mg at a time every 4 weeks. It is SO excruciatingly slow but there is no other way to do it. I started coming down by 50mg at a time from 350mg and got migraines, confusion, depression, crazy double vision, total light sensitivity, anxiety, fatigue, full body withdrawal pains (different from regular pains because ibuprofen doesn't even touch this pain. Only thing that helps is a super hot bath soak). The second 50mg drop is when I got projectile vomiting and body pains. So after that now I'm dropping 25mg every 4 weeks. Total clusterf*. 

 

Oh - my pdoc didn't think it was lamictal withdrawal either! He also didn't think the cognitive issues were due to lamictal even though they are clearly stated as side effects. The side effect listing has adjusted over the years and withdrawal is probably more recent since people have been on newer drugs that are no longer new, and are getting off of them.

Edited by MorningSunshine
added more info
Link to comment
Share on other sites

I once ran out of lamotrigine at a ski-resort in the mountains. It was a nightmare. I felt so goddamned weird I just stayed in the chalet the whole time. I was very dizzy, felt out of body, weird vision. It was awful. I googled and found reports of similar experiences from some other people.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...